MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW; INTRAMEDULLARY FIXATION ROD SYSTEM

CARBOFIX ORTHOPEDICS LTD. PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW; INTRAMEDULLARY FIXATION ROD SYSTEM
Model Number Lag Screw
Medical Device Problem Codes Loss of or Failure to Bond (1068); Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided to the company, tapping was not performed prior to lag screw insertion into the bone.It was indicated that the case involved a hard bone.As listed in the system ifu and surgical technique, tapping should be performed before lag screw threading into the bone, using the provided bone tap.It is noted that the operation was satisfactorily completed, and that having double titanium shell is not expected to adversely affect the device performance or the clinical outcome.Based on recent information from the surgeon, the patient is feeling well.Examination of the involved lag screw indicated that the entire titanium shell was removed from the threaded portion at lag screw' distal end.No production fault was detected on visual and dimensional examination of the lag screw.Examination of the production records of the involved device did not reveal a deviation that may have contributed to the reported case.This report is submitted following an fda inspection at the manufacturer facility.
 
Event or Problem Description
During implantation of a piccolo composite pf nail and screws, the surgeon decided to replace the lag screw which was just introduced with a longer one.Upon removing the lag screw from the bone, the screw' titanium shell remained in the bone.Another lag screw was used, threaded into the remaining titanium shell.The operation was satisfactorily completed.

Brand Name
PICCOLO COMPOSITE PF NAILING SYSTEM - LAG SCREW
Common Device Name
INTRAMEDULLARY FIXATION ROD SYSTEM
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim street
herzeliya, 46724 11
IS  4672411
MDR Report Key6833850
Report Number9615128-2017-00019
Device Sequence Number13830700
Product Code HSB
UDI-Device Identifier07290109335452
UDI-Public(01)07290109335452(17)210701(10)PPF00580
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K153536
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/01/2021
Device Model NumberLag Screw
Device Catalogue NumberPPFLS10080
Device Lot NumberPPF00580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2017
Initial Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR